Journal article

Clozapine-associated myocarditis - A review of 116 cases of suspected myocarditis associated with the use of clozapine in Australia during 1993-2003

Steven J Haas, Richard Hill, Henry Krum, Danny Liew, Andrew Tonkin, Lisa Demos, Karen Stephan, John McNeill

Drug Safety | ADIS INT LTD | Published : 2007

Abstract

BACKGROUND: Clozapine is an antipsychotic medication associated with a lower suicide rate compared with other antipsychotic agents. Clozapine is used specifically in patients for whom previous therapy was inadequate or not tolerated, and is the only antipsychotic agent associated with the development of myocarditis. OBJECTIVE: To retrospectively review all adverse drug reaction reports voluntarily submitted to the Australian Adverse Drug Reactions Unit mentioning suspected myocarditis in clozapine-treated patients. PATIENTS AND METHODS: We accessed all electronic database entries and case reports citing suspected myocarditis associated with clozapine therapy from January 1993 through to Dece..

View full abstract